PPB - Services

Complaints, Feedback and Enquiry

Increased risk of myopathy with high doses of Simvastatin

[featured_image]
  • Version
  • Download 11
  • File Size 453.11 KB
  • File Count 1
  • Create Date February 15, 2022
  • Last Updated February 15, 2022

Increased risk of myopathy with high doses of Simvastatin

USA. The US FDA warned health-care professionals and patients that there is an increased risk of myopathy in patients taking the highest approved 80mg dose of simvastatin (cholesterol-lowering medicine) , compared to patients taking lower doses of simvastatin and possible other statin medications. The most serious form of myopathy is rhabdomyolysis.

Rhabdomyolysis is a rare adverse event reported with all statins. The risk of myopathy is also increased when simvastatin , especially at the higher doses, is used with certain drugs. The Agency recommends dose limitations of simvastatin as follows, due to the potential drug-drug interactions.

Attached Files

FileAction
Simvastatin- increased risk of muscle injury with high doses.pdfDownload

Author

ppb_admin

Leave a comment

Your email address will not be published.